MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X32; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X32; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188320332
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: problem with neck screws mountaineer, product 1883-20-332, quantity - 2 pcs.Operation date - (b)(6) 2019.Hospital - operating room of the neurosurgery unit of (b)(6) institute of ambulance by (b)(6).Problem description: neck screws were implanted in 2018, and after one year they were broken in patient.On (b)(6) 2019 broken screws were removed.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).(b)(6).((b)(4).The mountaineer ls screw 3.5x32 was received by the customer quality unit for evaluation.The screw was found to have broken at the proximal end of the shank.Fracture analysis was subsequently performed on the screw.Optical imaging of the fracture site shows two surface morphologies, a smooth region and a rough region with progression lines that are indicative of fatigue failure.This implies that the fracture initiated near one end and then propagated through the body of the shank across its axial plane to full failure/breakage near the opposing side, presumably when the strength of the remaining material was insufficient to bear the load.A review of the device history record found no issues that may have cause or contributed to the reported event.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw breaking cannot be determined from the sample and the information provided.The results of fracture analysis have determined that a potential root cause may be a fatigue failure.This may have occurred due to forces placed on the screw repeatedly, resulting in the fracture first propagating across the shank and then full failure/breakage taking place when the strength of the remaining region did not have the strength to bear the load.As no issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR LS SCREW 3.5X32
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8578926
Report Number1526439-2019-51608
Device Sequence Number16553895
Product Code NKG
UDI-Device Identifier10705034158143
UDI-Public(01)10705034158143
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188320332
Device Catalogue Number188320332
Device Lot NumberAVLDD8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer06/17/2019
07/08/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/27/2019
07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;